MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120804F
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Codes Vascular Dissection (3160); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, when inserting this fogarty embolectomy catheter during an endovascular surgery, after inflating the balloon, the balloon slipped to the tip of the catheter and could not be deflated.There was a dissection of an artery and the intervention was prolonged.No further information provided.Patient demographics were unable to be obtained.
 
Additional Manufacturer Narrative
Added information to section d9, h6 (type of investigation) updated section h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of " balloon slipped to the tip of the catheter and could not be deflated" was confirmed.As received, proximal windings were found to be moved and slipped towards distal side.Balloon was unable to be deflated as it was slipped distal of the inflation ports.No other visible damage was observed form catheter body.Lab findings were aligned with customer picture that also confirmed the reported issue showing the balloon still inflated.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.The ifu was reviewed and it indicates "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures." and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter".Base on the available information there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process, the units go through balloon inspection, final visual and inflation inspection and the windings of the balloon are inspected.Corrected data: corrected section h6 (impact code) and h6 (clinical code).

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key20007062
Report Number2015691-2024-06295
Device Sequence Number7257683
Product Code DXE
UDI-Device Identifier00690103043303
UDI-Public(01)00690103043303(17)260123(11)231025(10)65367179
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2026
Device Model Number120804F
Device Lot Number65367179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown